Alert archive / New Jersey / Areal Flood Warnings in 2024
Areal Flood Warning 82, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 12, 2024, 12:27 PM EDT for 5 counties in New Jersey. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2024, 12:27 PM EDT (16:27 UTC)
- Expired
- Jul 12, 2024, 6:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 21 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 12:50 PM EDT | FLOOD | 1 S Bayville, NJ | Flooding on US 9 both directions CR 618/Central Pkwy/Butler Blvd (Berkeley Twp) All lanes shifted. Time given in report. |
| Jul 12, 1:30 PM EDT | RAIN 3.11 | 1 S Villas, NJ | |
| Jul 12, 1:30 PM EDT | RAIN 3.11 | 1 S Villas, NJ | |
| Jul 12, 1:30 PM EDT | RAIN 3.9 | 1 W Dennisville, NJ | |
| Jul 12, 1:30 PM EDT | RAIN 3.9 | 1 W Dennisville, NJ | |
| Jul 12, 1:30 PM EDT | RAIN 4.85 | Cape May Court House, NJ | Storm Total so far. |
| Jul 12, 1:30 PM EDT | RAIN 4.85 | Cape May Court House, NJ | Storm Total so far. |
| Jul 12, 3:00 PM EDT | FLOOD | Woodbine, NJ | Pictures of standing water flooding parking lots in Woodbine. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
124
WGUS41 KPHI 121627
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1227 PM EDT Fri Jul 12 2024
NJC001-005-009-011-029-122215-
/O.NEW.KPHI.FA.W.0082.240712T1627Z-240712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atlantic NJ-Burlington NJ-Cape May NJ-Cumberland NJ-Ocean NJ-
1227 PM EDT Fri Jul 12 2024
...FLOOD WARNING IN EFFECT UNTIL 615 PM EDT THIS EVENING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of southern New Jersey, including the following
counties, Atlantic, Burlington, Cape May, Cumberland and Ocean.
* WHEN...Until 615 PM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 1220 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin
shortly across portions of the warned area. Up to 4 inches of
rain have already fallen where it's been the heaviest.
- Additional rainfall amounts of 1 to 3 inches are possible in
the warned area.
- Some locations that may experience flooding include...
Toms River, Atlantic City, Ocean City, Cape May, Lakewood,
Barnegat, Pleasantville, Beachwood, Somers Point, Ventnor
City, Brigantine and Northfield.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
&&
LAT...LON 3986 7444 4011 7422 4011 7420 4011 7418
4010 7415 4013 7411 4010 7410 4008 7407
4010 7404 4009 7398 3982 7402 3956 7417
3888 7485 3894 7518 3900 7518 3919 7501
3963 7464
$$
Kruzdlo2 follow-up statements
398
WGUS81 KPHI 121927
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
327 PM EDT Fri Jul 12 2024
NJC001-005-009-011-029-122215-
/O.CON.KPHI.FA.W.0082.000000T0000Z-240712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atlantic NJ-Burlington NJ-Cape May NJ-Cumberland NJ-Ocean NJ-
327 PM EDT Fri Jul 12 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of southern New Jersey, including the following
counties, Atlantic, Burlington, Cape May, Cumberland and Ocean.
* WHEN...Until 615 PM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 314 PM EDT, Doppler radar indicated there was a pause in
the heavy rain. But earlier rainfall, in the 3 to 5 inch
range, was still running off. Reports of flooded roads
extended from Woodbine in Cape May County north through
Berkeley in Ocean county. As a result, the Flood Warning
remains in effect until 615 pm.
- More rain is anticipated into tonight and through the first
half of tomorrow.
- Some locations that may experience flooding include...
Toms River, Atlantic City, Ocean City, Cape May, Lakewood,
Barnegat, Pleasantville, Beachwood, Somers Point, Ventnor
City, Brigantine and Northfield.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
&&
LAT...LON 3986 7444 4011 7422 4011 7420 4011 7418
4010 7415 4013 7411 4010 7410 4008 7407
4010 7404 4009 7398 3982 7402 3956 7417
3888 7485 3894 7518 3900 7518 3919 7501
3963 7464
$$
Kruzdlo170
WGUS81 KPHI 122211
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
611 PM EDT Fri Jul 12 2024
NJC001-005-009-011-029-122221-
/O.EXP.KPHI.FA.W.0082.000000T0000Z-240712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atlantic NJ-Burlington NJ-Cape May NJ-Cumberland NJ-Ocean NJ-
611 PM EDT Fri Jul 12 2024
...FLOOD WARNING WILL EXPIRE AT 615 PM EDT THIS EVENING...
The Flood Warning will expire at 615 PM EDT this evening for
Atlantic, Southeastern Burlington, Cape May, Southeastern Cumberland
and Ocean Counties.
The heavy rain has ended for now but additional rainfall is
anticipated into tonight and through the first half of Saturday.
Please continue to remain aware of any additional warnings and heed
any road closures.
&&
LAT...LON 3986 7444 4011 7422 4011 7420 4011 7418
4010 7415 4013 7411 4010 7410 4008 7407
4010 7404 4009 7398 3982 7402 3956 7417
3888 7485 3894 7518 3900 7518 3919 7501
3963 7464
$$
AKLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 12, 10:03 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 10:03 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1003 AM EDT Fri Jul 12 2024
.SYNOPSIS...
Stationary front plagues the region into Saturday with several
waves of low pressure riding along it. Broad high pressure then
returns and persists through Tuesday before another cold front
approaches the area around the Wednesday-Thursday timeframe.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and a few thunderstorms continue to spread into the
region. Some of the rain has been locally heavy, but given how
dry conditions have been, Flash Flood Guidance values are quite
high at 3 inches in 1 hour and 4.5 inches in 3 hours.
Otherwise, a stalled frontal boundary extends from Maine, runs
down the I-95 corridor along the East Coast, and into the
Florida-Georgia border. Broad low pressure lies over the
Southeast and will slowly track north on that stalled boundary
today until it lies over the Mid- Atlantic late tonight.
Meanwhile, a broad upper jet lies north of the region.
High pressure is centered about 1000 miles east of Atlantic
City, and return flow behind the high will usher abundant low
level moisture into the Northeast and Mid-Atlantic. Surface dew
points will rise into the 70s throughout the region, and
possibly to near 80 over Delmarva and along the I-95 corridor by
this afternoon. This will push PWATs up to 2 to 2.5 inches.
Surface-based CAPE values will be up around 1000 J/kg to as much
1500 J/kg. 0-6 km Bulk Shear will be minimal, generally less
than 10 kt for most of New Jersey and Delmarva, and around 15 kt
for southeast Pennsylvania. Generally speaking, a widespread
1-2" of rain can be expected, however isolated areas of 3-5" are
possible, leading to a threat of flash flooding.
While thunderstorms will be likely for most of the area, the
threat for severe weather will be low. The primary threat is
heavy rain and flash flooding. The threat comes from heavy rain
from potentially slow moving storms and storms redeveloping
throughout the day. Antecedent conditions are not conducive to
flooding (parts of New Jersey, southeast Pennsylvania, and
Delmarva are in a D0 drought, with some parts of the area in a
D1 drought), but the signals are there for flooding to develop
later today and tonight.
Showers and thunderstorms will continue to lift to the north
and west as the morning progresses, and then development
continues through the afternoon and evening.
As surface low pressure lifts north, there should be a break in
the precipitation late tonight. Given abundant low level
moisture over the area, fog will develop late tonight.
Highs today will top off in the low to mid 80s and lows tonight
will be in the 70s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Surface stationary front and low pressure riding along it will
continue to plague the region Saturday. Luckily, the stationary
front should begin to dissipate some Saturday night as weak
surface high pressure builds in. Weak surface high pressure
looks to hold influence over us Saturday night through Sunday
night.
Overall, short term looks impactful for Saturday morning into
Saturday afternoon and rather benign thereafter, at least PoP
wise. The concern remains for moderate to heavy rainfall
Saturday leading to flooding concerns. Plenty of low-level
moisture, showers and storms will continue to stream northwards
from the south Saturday morning; storm motions will remain
relatively slow. Any area of rain will be more than capable of
producing heavy rainfall and localized flash flooding; grounds
cold very well be saturated from Friday night. Please see the
NEAR TERM for more details.
PoPs will begin to diminish later Saturday afternoon. The I-95
corridor and areas west should actually start to see clearing
skies in the late afternoon. Highs mainly in the mid to upper
80s can be anticipated. Other than for some areas near the coast
early on, no PoP is included in the forecast for Saturday
night. Fog formation across the region is possible Saturday
night with an overall saturated boundary layer, mostly clear
skies, and very light and/or calm winds.
Heat returns for Sunday with highs mainly in the low to mid 90s
across the region. With dewpoints in the 70s, heat indices will
once again climb back up. Right now, some areas of the I-95
corridor hit advisory criteria in the forecast for Sunday;
Sunday may be the first day advisories are needed. A stray and
isolated shower is not out of the question for Sunday and Sunday
night with the proximity of the decaying front, but the
forecast mainly remains dry.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The high heat and humidity returns for the beginning to midweek
time frame before a cold front crosses through Wednesday-
Thursday. Afternoon highs in the mid to upper 90s with dew
points in the 70s are anticipated for at least Monday and
Tuesday, maybe continuing into Wednesday depending on the timing
and placement of the mentioned cold front. With heat indices of
100-110 across the region, widespread heat headlines are
anticipated for Monday and Tuesday. Headlines may continue into
Wednesday as well. More seasonable conditions will likely return
once the cold front has crossed through.
Diurnally-driven thunderstorms are likely to occur each
afternoon, but with the lack of any forcing nearby, the threat
does not appear to be severe. Eventually, the cold front will
approach from the northwest Wednesday into Thursday, which may
result in a more widespread chance of showers/thunderstorms
across the region.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Periods of MVFR conditions will develop later today as
SHRA develop. Scattered TSRA possible, and rain may be heavy at
times, resulting in localized IFR or lower VSBYs. VFR conditions
will likely prevail at times however. S winds 5 to 10 kt. High
confidence in SHRA developing, but low confidence on when TSRA
pass over a given terminal.
Tonight...IFR conditions developing. Lingering SHRA/TSRA taper
off, then fog and stratus will remain in place. S-SE winds 5 to
10 kt. Moderate confidence overall.
Outlook...
Saturday...Sub-VFR likely with periods of heavy rain and
occasional thunder. Locally higher winds are possible in
thunderstorms. Fog lingering during the morning hours. High
confidence.
Saturday night...Sub-VFR possible due to fog formation.
Moderate confidence.
Sunday through Tuesday...Primarily VFR. A slight chance to
chance of a shower or thunderstorm on Monday/Tuesday. Otherwise,
no significant weather expected. Moderate confidence.
&&
.MARINE...
Persistent S winds 10 to 15 kt. Seas will be around 5 feet, so
will keep the Small Craft Advisory in effect through much of
today for the ocean waters. Will add the DE ocean waters to the
SCA.
VSBY restrictions in showers and fog. Rain may be heavy at
times. Scattered thunderstorms possible as well.
Outlook...
Saturday/Saturday night...SCA flag possible due to seas around
5 feet. Some fog development possible Saturday morning and
Saturday night.
Sunday through Tuesday...No marine headlines expected. Winds up
to 20 kt and seas 2-4 feet.
Rip Currents...
South to southeast winds will range from 10 to 15 mph with
breaking waves of 2 to 4 feet. With the flow slightly onshore or
parallel to the shore in New Jersey, there is a MODERATE risk
for the development of dangerous rip currents at the Jersey
Shore. For Delaware, the flow will be more onshore if not a bit
offshore. As a result, there is a LOW risk for the development
of dangerous rip currents at Delaware Beaches.
Conditions on Saturday will be similar to conditions today,
though Jersey Shore beaches in Monmouth county will have a LOW
risk, while the rest of the Jersey Shore will have a MODERATE
risk for dangerous rip currents. Delaware Beaches will once
again have a LOW risk for the development of dangerous rip
currents.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Saturday afternoon for PAZ070-071-101>106.
NJ...Flood Watch through Saturday afternoon for NJZ001-007>010-012-
013-015>019.
DE...Flood Watch through Saturday afternoon for DEZ001-002.
MD...Flood Watch through Saturday afternoon for MDZ012-015-019-020.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
ANZ450>455.
&&
SYNOPSIS...Wunderlin
NEAR TERM...MPS/Staarmann
SHORT TERM...DeSilva/Wunderlin
LONG TERM...DeSilva/Wunderlin
AVIATION...DeSilva/MPS/Staarmann/Wunderlin
MARINE...DeSilva/MPS/Staarmann/WunderlinIn the hours before
Special weather statement, Jul 12, 8:18 AM EDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 818 AM EDT Fri Jul 12 2024 DEZ001-002-MDZ012-015-019-020-NJZ009-010-012-013-015>019-021- PAZ070-071-101>106-121600- New Castle-Kent-Kent MD-Queen Annes-Talbot-Caroline-Hunterdon- Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Cumberland-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Dover, Chestertown, Centreville, Easton, Denton, Flemington, Somerville, New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Millville, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 818 AM EDT Fri Jul 12 2024 ...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN THROUGH SATURDAY... A stationary front will plague the region into Saturday with several waves of heavy showers and thunderstorms expected. The overall threat for severe weather is low, but heavy rain could cause some localized flash flooding, especially in urbanized areas. A Flood Watch has been issued for the Eastern Shore of Maryland, up through the I-95 corridor, and into northern New Jersey. Although it has been hot and dry across much of the forecast area, the flood threat through tomorrow will come from slow moving storms and the redevelopment of storms over the same area. Mainstem river flooding is not expected, but smaller and quicker responding streams could leave their banks. By the time the rain ends tomorrow, there are signals suggesting that localized rainfall amounts near 5.00 inches could occur. If you're on the road and come across flooding, turn around. Most flooding injuries and fatalities occur in vehicles. Move to higher ground. Kruzdlo/Staarmann
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:37 PM EDT | Excessive Heat Watch | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Hunterdon and 9 more | 72 hr |
| Jul 12, 3:37 PM EDT | Heat Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 5 days |
Nearby
Areal Flood Warnings in New Jersey, 2024Every areal flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.